MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G56160
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: lead tech.Product code: dqx.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a venogram procedure on a patient with unknown demographics, the roadrunner uniglide hydrophilic wire guide separated.Access was gained through the right posterior tibial vein using a pedal access kit and the wire guide.While advancing through the patient, the wire doubled on itself past the needle.When the physician went to remove the wire, it separated.A portion of the wire was still protruding out of the access kit and was therefore able to be grabbed using forceps and successfully removed from the patient.The wire was not altered from its original condition, and no kinks or other damage was noted on the wire prior to use.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: it was reported, during a venogram procedure on a patient with unknown demographics, the roadrunner uniglide hydrophilic wire guide separated.Access was gained through the right posterior tibial vein using a pedal access kit and the wire guide.While advancing through the patient, the wire doubled on itself past the needle.When the physician went to remove the wire, it separated.A portion of the wire was still protruding out of the access kit and was therefore able to be grabbed using forceps and successfully removed from the patient.The wire was not altered from its original condition, and no kinks or other damage was noted on the wire prior to use.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation a review of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, quality control, and specifications was conducted during the investigation.The complaint device was not returned; therefore, a visual inspection of the complaint device was not performed.A document-based investigation evaluation was performed.A review of the device history record revealed no failure related nonconformances.A complaint search revealed no other complaints associated with this lot number.The device history file was reviewed, and risk controls are in place for this failure mode.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of complaint file, device history record, and complaint history provide evidence to support that the device was manufactured to specification.There is no evidence to suggest items in the lot or similar devices in the field or in house are nonconforming.The instructions for use (ifu) included with the device lists the following precaution: ¿avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel." investigation has concluded that based on the information provided, this event can be traced to unintended use error, as the device was removed through a needle.The device is packaged with instructions advising against removal of the wire through a needle.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9198829
Report Number1820334-2019-02625
Device Sequence Number16920952
Product Code DXQ
UDI-Device Identifier00827002561601
UDI-Public(01)00827002561601(17)220703(10)9816044
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model NumberG56160
Device Catalogue NumberHPWA-18-180
Device Lot Number9816044
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;